Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 36, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 8, 2015, 12:37 PM EDT for Harrison County, Nicholas County, Kentucky. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 8, 2015, 12:37 PM EDT (16:37 UTC)
- Expired
- Apr 8, 2015, 12:55 PM EDT
- In force
- 18 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Harrison County, KY, Nicholas County, KY
The radar
The Cincinnati radar (KILN), 111 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 8, 10:34 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 4.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
660
WUUS53 KLMK 081637
SVRLMK
KYC097-181-081655-
/O.NEW.KLMK.SV.W.0036.150408T1637Z-150408T1655Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1237 PM EDT WED APR 8 2015
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL HARRISON COUNTY IN EAST CENTRAL KENTUCKY...
NORTHERN NICHOLAS COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 1255 PM EDT
* AT 1234 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES
NORTHEAST OF CYNTHIANA...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BUENA VISTA...MORNING GLORY...BAREFOOT...ELLISVILLE AND PLEASANT
VALLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3842 8433 3853 8431 3853 8418 3851 8418
3850 8416 3848 8415 3848 8412 3846 8410
3843 8396 3837 8391 3837 8388 3835 8385
TIME...MOT...LOC 1637Z 275DEG 46KT 3845 8418
HAIL...1.00IN
WIND...60MPH
$$
SCHOETTMER2 follow-up statements
194
WWUS53 KLMK 081650
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1250 PM EDT WED APR 8 2015
KYC097-181-081655-
/O.CON.KLMK.SV.W.0036.000000T0000Z-150408T1655Z/
NICHOLAS KY-HARRISON KY-
1250 PM EDT WED APR 8 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
HARRISON AND NORTHWESTERN NICHOLAS COUNTIES UNTIL 1255 PM EDT...
AT 1249 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
CARLISLE...AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3841 8399 3841 8417 3849 8420 3848 8415
3848 8412 3846 8410 3843 8396
TIME...MOT...LOC 1650Z 275DEG 46KT 3843 8397
HAIL...1.00IN
WIND...60MPH
$$
SCHOETTMER295
WWUS53 KLMK 081654
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1254 PM EDT WED APR 8 2015
KYC097-181-081704-
/O.EXP.KLMK.SV.W.0036.000000T0000Z-150408T1655Z/
NICHOLAS KY-HARRISON KY-
1254 PM EDT WED APR 8 2015
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HARRISON AND
NORTHWESTERN NICHOLAS COUNTIES WILL EXPIRE AT 1255 PM EDT/1155 AM
CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA. HOWEVER...HEAVY RAIN IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3841 8399 3841 8417 3849 8420 3848 8415
3848 8412 3846 8410 3843 8396
TIME...MOT...LOC 1654Z 275DEG 46KT 3842 8390
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 8, 10:43 AM EDT, 1 hour 54 minutes earlier.
Area forecast discussion, Apr 8, 10:43 AM EDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 1043 AM EDT Wed Apr 8 2015 ...Forecast Update... Issued at 1041 AM EDT Wed Apr 8 2015 The cluster of storms over Indiana and Ohio continues to propagate southeastward. The southern edge of this line could clip the far northeastern counties in the forecast area. Therefore a Severe Thunderstorm Watch has been issued for this area. Think the biggest threat will be large hail, but isolated damaging winds will be possible as well. Issued at 952 AM EDT Wed Apr 8 2015 The cluster of severe storms over Indiana this morning looks like it should stay mainly to the north of the forecast area or just clip a few of the northernmost counties. However, these storms could produce an outflow boundary that may provide focus for storms later this morning into the afternoon. Currently scattered showers have begun to pop up across the region. AMDAR soundings and SPC mesoanalysis show that there is still a weak mid level cap across the region. This should not be too hard to overcome as temperatures warm through mid day. Forecast soundings for this afternoon show plenty of instability developing. There could be a couple of shots for strong to severe storms today associated with the weak showers across western KY this morning and then possibly again later this evening associated with the complex further west across MO. .SHORT TERM (Now through Thursday)... Issued at 311 AM EDT Wed Apr 8 2015 ...More Strong Storms Possible Today... A disturbance coming in from the west is expected to spark new showers and storms by mid morning. The storms, if they do form, would move quickly from west to east through the lunch hour. Once again the stronger storms will drop locally very heavy rain and will pose a threat of hail and gusty winds. BRN shear numbers suggest mid-level mesos could be sustained, and SPC has placed a small tornado chance over southern Indiana and north central Kentucky today in a region of 0-6km bulk shear around 30-35kt and low LCL heights. Of course, this is all predicated on storms firing up in the first place. Though it will be somewhat dependent on the behavior of any storms this morning, the atmosphere could become quite unstable this afternoon with surface CAPE around 2000 J/kg and decent mid-level lapse rates. Any storms that develop, especially on any leftover convective boundaries, could become strong quickly. High temperatures today, like everything else, will be dependent on timing, placement, and persistence of convection. For now will broad brush mid and upper 70s. Daytime storms should diminish this evening and result in smaller chances for widespread storm activity tonight. It will be another muggy, warm night with lows in the lower 60s. Another wave of showers and storms may move through the region Thursday morning with scattered activity persisting into the afternoon as weak triggers move overhead. Once again strong storms and locally heavy rains will be possible. Winds outside thunderstorms could get somewhat breezy by Thursday afternoon, with southwest gusts of 25 to 30 mph not out of the question. Despite thunderstorm chances, will take high temperature forecasts into the upper 70s to around 80 on those warm winds. It should be noted that subtle disturbances and boundaries can significantly affect how the weather plays out. The latest forecast changes and current conditions should be monitored over the next couple of days as these complex areas of thunderstorms develop, move, dissipate, and redevelop. .LONG TERM (Thursday night through Tuesday)... Issued at 235 AM EDT Wed Apr 8 2015 Main focus in the long term is on thunderstorm chances, timing and impacts Thursday evening/night. The upper level pattern Thursday evening is expected to feature deep southwesterly flow from Texas through the southern Great Lakes region while an anomalous shortwave trough digs across the Upper Midwest. A few subtle ripples in the flow ahead of the main trough are expected, which will likely be supporting showers and thunderstorms during the day. At the surface, 08.00z guidance remains consistent showing deepening low pressure over southern Wisconsin with a cold front extending south through Illinois to near St Louis. Ahead of this, warm moist air will be in place, characterized by dewpoints in the 60s and southerly flow. During the evening, forcing for ascent comes from the upper trough moving through as well as a strengthening 300 mb jet to our north, favoring the lower Ohio Valley in the right entrance region. Showers and thunderstorms should fire up to our west in the afternoon then track toward the area into the evening hours. Soundings show modest mid-level lapse rates of 7.0 to 7.5 C/km with MUCAPE values of 1000-1500 J/kg during the evening. Effective shear profiles are mainly speed dominated though veering with height is noted, so hodographs exhibit some favorable clockwise turning in the lowest 3 km. Storm mode would be a mix of discrete and broken line segments, probably congealing into a larger line as it moves southeastward through portions of the area. Main impacts are damaging winds and large hail, highest threat along and west of I-65. Given the anomalous high PWATs and recent heavy rains so far this month, flash flood guidance is on the lower thresholds, so we'll have to watch closely as any training convection would pose a threat. Current 1-hr flash flood guidance is 1 inch or less for portions of the area and the ground is well saturated. It won't take much additional rainfall to cause further problems. Cold front should pass through the area during the pre-dawn hours Friday in our west then sweep across the rest of central Kentucky during the early morning hours. Westerly flow will bring in a drier and quieter pattern Friday night. Plan on a pleasant, sunny and seasonable Saturday with high pressure over the lower Ohio Valley. Sunday will start off in similar fashion but as the high quickly moves to the east, southerly return flow will begin to push another slug of warm, moist air to the region. Shower chances return Sunday night through Monday as a trough digs across the central Plains. High-end chance to likely POPs look reasonable early next week with near normal temperatures. && .AVIATION (12Z TAF Update)... Updated at 648 AM EDT Wed Apr 8 2015 Thunderstorm development is expected to get going by mid morning as another wave comes in from the west and interacts with our moist, unstable atmosphere. Storm chances will then continue through the day before decreasing this evening. Kept the day prevailing VFR for now, but of course that will not be the case within thunderstorms. Keeping an eye on satellite and radar trends will be important for aviators today. After the evening storms decrease, the balance of the night should be quiet. Can't entirely rule out patchy fog once again, but for now will stick with the idea of a southerly breeze keeping fog at bay. Another complex of showers and storms may affect the terminals toward sunrise and into the morning hours Thursday. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Update.........EER Short Term.....13 Long Term......ZT Aviation.......13
Hazardous weather outlook, Apr 8, 10:45 AM EDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1045 AM EDT WED APR 8 2015 INZ076>078-083-084-089>092-KYZ023>031-034-038>041-045>049-053>057- 061>067-070>078-081-082-091445- ORANGE IN-WASHINGTON IN-SCOTT IN-DUBOIS IN-CRAWFORD IN-PERRY IN- HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-MEADE KY- OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-OLDHAM KY- SHELBY KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-NELSON KY- WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY- BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY- GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...JASPER... MARENGO...TELL CITY...CORYDON...NEW ALBANY...JEFFERSONVILLE... HAWESVILLE...HARDINSBURG...BRANDENBURG...BEAVER DAM...LEITCHFIELD... ELIZABETHTOWN...FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE... LOUISVILLE...LA GRANGE...SHELBYVILLE...TAYLORSVILLE...LAWRENCEBURG... VERSAILLES...LEXINGTON...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1045 AM EDT WED APR 8 2015 /945 AM CDT WED APR 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. STRONG STORMS WILL BE POSSIBLE TODAY...WITH LESSER CHANCES TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN...GUSTY WINDS...AND SMALL HAIL. THERE IS A SMALL CHANCE OF A TORNADO ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF WHICH MAY BE STRONG. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY INTO FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. INZ079-KYZ032-033-035>037-042-043-091445- JEFFERSON IN-TRIMBLE KY-HENRY KY-FRANKLIN KY-SCOTT KY-HARRISON KY- BOURBON KY-NICHOLAS KY- INCLUDING THE CITIES OF...MADISON...BEDFORD...NEW CASTLE... FRANKFORT...GEORGETOWN...CYNTHIANA...PARIS...CARLISLE 1045 AM EDT WED APR 8 2015 ...SEVERE THUNDERSTORM WATCH 32 IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. STRONG TO SEVERE STORMS WILL BE POSSIBLE TODAY...WITH LESSER CHANCES TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF LOCALLY HEAVY RAIN...DAMAGING WINDS...AND LARGE HAIL. THERE IS A SMALL CHANCE OF A TORNADO ESPECIALLY ALONG AND NORTH OF THE INTERSTATE 64 CORRIDOR. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED STORMS WILL BE POSSIBLE ONCE AGAIN ON THURSDAY...SOME OF WHICH MAY BE STRONG. STRONG TO SEVERE STORMS ARE POSSIBLE THURSDAY NIGHT THROUGH FRIDAY MORNING AS A COLD FRONT MOVES THROUGH. THE MAIN HAZARDS WOULD BE GUSTY WINDS AND LOCALLY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY SEVERE WEATHER OR FLOODING TO THE NATIONAL WEATHER SERVICE. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/ZBT
In the hours before
Local storm report, Apr 8, 10:54 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1054 AM EDT WED APR 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND DMG 2 WNW TONNIEVILLE 37.61N 85.83W
04/07/2015 HARDIN KY DEPT OF HIGHWAYS
TREE DOWN NEAR TONNIEVILLE ALONG THE
HARDIN/LARUE COUNTY LINE. TIME ESTIMATED
FROM RADAR.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Apr 8, 11:16 AM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1116 AM EDT WED APR 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG LEOPOLD 38.10N 86.58W
04/07/2015 PERRY IN DEPT OF HIGHWAYS
DOWNED TREES HAD TO BE REMOVED FROM ROADWAYS
ACROSS THE COUNTY.
&&
BJSLocal storm report, Apr 8, 11:21 AM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1121 AM EDT WED APR 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 PM FLASH FLOOD 6 NW FORKS OF ELKHORN 38.28N 84.87W
04/07/2015 FRANKLIN KY DEPT OF HIGHWAYS
A HIGH WATER RESCUE REPORTED AT ONAN BEND
ROAD AS CAR BECAME SUBMERGED. TIME
ESTIMATED.
&&
KJDSpecial weather statement, Apr 8, 12:12 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1212 PM EDT WED APR 8 2015
KYZ037-081645-
HARRISON KY-
1212 PM EDT WED APR 8 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 1211 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF WILLIAMSTOWN...AND MOVING
EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ANTIOCH AND KELAT...
SUNRISE...
CLAYSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3851 8418 3849 8453 3851 8453 3852 8449
3854 8448 3854 8444 3857 8441 3858 8421
3857 8419 3856 8420 3856 8417 3855 8416
TIME...MOT...LOC 1613Z 260DEG 40KT 3856 8442
EERSpecial weather statement, Apr 8, 12:26 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1226 PM EDT WED APR 8 2015
KYZ037-043-081655-
HARRISON KY-NICHOLAS KY-
1226 PM EDT WED APR 8 2015
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 1224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF CYNTHIANA...AND MOVING
EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
ODDVILLE...
VENUS...
BUENA VISTA AND MORNING GLORY...
BAREFOOT AND BARTERVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3835 8397 3845 8446 3850 8446 3851 8418
3848 8415 3848 8412 3846 8410 3846 8407
3844 8400 3844 8397
TIME...MOT...LOC 1627Z 276DEG 34KT 3847 8436
SCHOETTMERLocal storm report, Apr 8, 12:36 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1236 PM EDT WED APR 8 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLOOD 2 WSW HARNED 37.73N 86.45W
04/07/2015 BRECKINRIDGE KY DEPT OF HIGHWAYS
TUELS CREEK ROAD WAS CLOSED DUE TO FLOODING.
TIME ESTIMATED.
&&
KJDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 8:02 PM EDT | River Flood Warning | LMK | Bourbon | 7 days |
| Apr 7, 9:18 PM EDT | River Flood Warning | LMK | Ohio | 23 hr |
| Apr 8, 12:12 PM EDT | Special Weather Statement | LMK | Harrison | 33 min |
| Apr 8, 12:26 PM EDT | Special Weather Statement | LMK | Harrison | 29 min |
| Apr 8, 2:28 PM EDT | Flash Flood Watch | LMK | Adair, Anderson, Bourbon, Boyle, Breckinridge, Bullitt and 37 more | 39 hr |
| Apr 8, 2:41 PM EDT | Special Weather Statement | LMK | Butler | 29 min |
| Apr 8, 2:55 PM EDT | Special Weather Statement | LMK | Edmonson | 30 min |
| Apr 8, 3:01 PM EDT | Special Weather Statement | LMK | Grayson | 29 min |
| Apr 8, 3:02 PM EDT | Special Weather Statement | LMK | Marion | 33 min |
| Apr 8, 3:23 PM EDT | Special Weather Statement | LMK | Larue | 32 min |
| Apr 8, 3:28 PM EDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hart | 32 min |
| Apr 8, 3:32 PM EDT | Special Weather Statement | LMK | Larue | 33 min |
| Apr 8, 3:51 PM EDT | Special Weather Statement | LMK | Butler | 29 min |
| Apr 8, 3:58 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Ohio | 32 min |
| Apr 8, 4:01 PM EDT | Areal Flood Advisory | LMK | Green, Hart, Larue | 3 hr |
| Apr 8, 4:04 PM EDT | Special Weather Statement | LMK | Marion | 31 min |
| Apr 8, 4:22 PM EDT | Severe Thunderstorm Warning | LMK | Mercer, Washington | 28 min |
| Apr 8, 4:29 PM EDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson | 31 min |
| Apr 8, 4:54 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Shelby, Spencer | 31 min |
| Apr 8, 4:56 PM EDT | Special Weather Statement | LMK | Mercer, Woodford | 29 min |
| Apr 8, 5:25 PM EDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer | 40 min |
| Apr 8, 5:33 PM EDT | Special Weather Statement | LMK | Bullitt | 32 min |
| Apr 8, 5:42 PM EDT | Special Weather Statement | LMK | Mercer | 28 min |
| Apr 8, 5:43 PM EDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 32 min |
| Apr 8, 5:49 PM EDT | Special Weather Statement | LMK | Harrison | 31 min |
| Apr 8, 5:51 PM EDT | Severe Thunderstorm Warning | LMK | Franklin, Henry, Shelby | 29 min |
| Apr 8, 5:59 PM EDT | Flash Flood Warning | LMK | Anderson, Bourbon, Fayette, Franklin, Harrison, Nelson and 5 more | 6 hr |
| Apr 8, 6:28 PM EDT | Severe Thunderstorm Warning | LMK | Trimble | 32 min |
| Apr 8, 6:32 PM EDT | Special Weather Statement | LMK | Franklin, Woodford | 28 min |
| Apr 8, 6:53 PM EDT | Special Weather Statement | LMK | Jefferson | 32 min |
| Apr 8, 6:56 PM EDT | Flash Flood Warning | LMK | Jefferson | 4 hr |
| Apr 8, 7:08 PM EDT | Severe Thunderstorm Warning | LMK | Henry, Oldham, Shelby | 32 min |
| Apr 8, 7:15 PM EDT | Areal Flood Advisory | LMK | Jefferson, Oldham, Shelby | 3 hr |
| Apr 8, 7:35 PM EDT | Severe Thunderstorm Warning | LMK | Fayette, Jessamine, Woodford | 30 min |
| Apr 8, 7:42 PM EDT | Special Weather Statement | LMK | Harrison, Scott | 28 min |
| Apr 8, 7:55 PM EDT | Special Weather Statement | LMK | Franklin | 30 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.